MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 4MM DIAMOND BALL, 15CM; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC 4MM DIAMOND BALL, 15CM; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number MA15-4D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Concomitant med products and therapy dates: attachment device, bearing sleeve device, (b)(6) 2020.Device history record review: a device history review was performed and no non-conformances were identified related to the reported condition complaint history review: a complaint history review was performed which indicated that there were no complaints found for the reported lot number.Device evaluation: the actual device was returned for evaluation.During repair, quality engineering performed an evaluation, and it was determined that the reported condition was confirmed.The assignable root causes were determined to be traced to user, which is user error and environmental conditions.Udi: (b)(4).
 
Event or Problem Description
It was reported by (b)(6) that during service and evaluation, it was determined that the burr device was jammed inside the bearing sleeve and attachment device.During the assessment it was noted that it was possible to remove the cutter and bearing sleeve from the attachment locking mechanism.It was further determined that the cutter shaft was bent close to the diamond ball and at its locking groove.It was not possible to connect the device to the service center's equipment due to the dent at the end of the shaft.It was further observed that the diamond ball carried residues, and along the cutter shaft, there were signs of usage and corrosion detected, which most likely resulted from reprocessing of all the three parts interlocked.It was determined that the cutter could not be inserted and was damaged.It was noted in the service order that the device had an undetermined malfunction while being used together with the attachment and bearing sleeve device.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.However, it was reported that the event occurred in 2020.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
4MM DIAMOND BALL, 15CM
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key11426518
Report Number1045834-2021-00344
Device Sequence Number19644142
Product Code HBE
UDI-Device Identifier00845384004578
UDI-Public00845384004578
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K042783
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA15-4D
Device Catalogue NumberMA15-4D
Device Lot NumberP063141648
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2021
Initial Report FDA Received Date03/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1